Alert archive / Idaho / Wind Advisories in 2005

Wind Advisory 2, NWS Boise, ID

November 26, 2005Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Nov 26, 2005, 12:13 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2005, 12:13 PM MST (19:13 UTC)
Expired
Nov 26, 2005, 4:00 PM MST
In force
4 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 261913
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1213 PM MST SAT NOV 26 2005

...VERY WINDY WEST FLOW WILL LAST THROUGH THIS AFTERNOON...

.BUILDING COLD HIGH PRESSURE WILL CONTINUE OVER SOUTH CENTRAL
IDAHO THIS AFTERNOON CAUSING VERY WINDY WESTERLY FLOW TO PERSIST.

IDZ016-030-262300-
/O.NEW.KBOI.WI.Y.0002.051126T1913Z-051126T2300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1213 PM MST SAT NOV 26 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

WESTERLY WINDS OF 35 MPH TO 45 MPH WILL LAST THROUGH THIS
AFTERNOON OVER SOUTH CENTRAL IDAHO INCLUDING THE WESTERN MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY. COLD AIR WILL CONTINUE TO
FILTER IN WITH WIND CHILL VALUES IN THE TEEN IN THE VALLEY AND
NEAR 10 IN THE MOUNTAINS OF SOUTHERN TWIN FALLS COUNTY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KBOI 262307
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
407 PM MST SAT NOV 26 2005

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WINDS WILL BE DECREASING THROUGH SUNSET THIS EVENING. THEREFORE
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. THERE
MAY STILL BE A FEW GUSTS UP TO 40 MPH...BUT SUSTAINED WINDS WILL FALL
BELOW 30 MPH SHORTLY.

IDZ016-030-270015-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-051126T2300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
407 PM MST SAT NOV 26 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:55 AM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 26, 9:55 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
955 AM MST SAT NOV 26 2005

.UPDATE...COLD AIR ALOFT WILL CONTINUE TO FILTER IN ACROSS SW IDAHO
AND SE OREGON TODAY AS A TRANSIENT DOME OF HIGH PRESSURE AT THE
SURFACE BUILDS OVER SE OREGON FOR TONIGHT AND FAR SW IDAHO SUNDAY
MORNING.  A NARROW UPPER TROUGH AROUND 130W WILL WEAKEN ACROSS THE
CASCADES TONIGHT AND N-CENTRAL IDAHO SUNDAY AFTERNOON.  LITTLE
CHANGE IN TEMPERATURES IN THE MOUNTAINS TODAY WITH LOW ELEVATION
HIGHS INTO THE UPPER 30S-LOWER 40S FOR THE WARMEST DAY IN A WEEK OR
SO FOR MUCH OF THE LOWER TREASURE VALLEY THANKS TO THE OVERNIGHT
DEMISE OF THE INVERSION.

&&

.AVIATION...HIGH PRESSURE BUILDING IN FROM THE WEST IS CAUSING
STRONG WESTERLY WINDS OVER THE AREA. THE REMAINS OF LAST NIGHTS
STORM IS HEADING EAST WITH MVFR AND SOME IFR CIG/VSBY IN THE
MOUNTAINS PERSISTING THROUGH THE DAY. VALLEY LOCATIONS WILL SEE A
FEW MVFR CONDITIONS IN SNOW SHOWERS TODAY BUT THEY WILL BE FEW AND
FAR BETWEEN. THE WINDS WILL GRADUALLY DIE DOWN IN THE MID TO LATE
AFTERNOON ALONG WITH MOST OF THE CLOUDS DISSIPATING. AFTER 06Z
TONIGHT LOOK FOR AREAS OF FOG TO FORM IN THE LOWER VALLEYS DUE TO
THE RECENT PRECIP AND WINDS CALMING DOWN.

&&

.PREVIOUS DISCUSSION...
SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
SUNDAY...COLD AIR CONTINUING TO ADVECT INTO THE AREA WILL PROVIDE
INSTABILITY FOR SNOW SHOWER ACTIVITY. EXPECT SOME MINOR ACCUMULATION
ON WEST FACING SLOPES WITH OROGRAPHIC ENHANCEMENT IN FAVORABLE
NORTHWEST FLOW. WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED WILL
CANCEL SNOW ADVISORY FOR WEST CENTRAL AND BOISE MOUNTAINS. NO
FURTHER ACCUMULATION EXPECTED IN VALLEYS AND ANY ACCUMULATED
ICE/SNOW SHOULD MELT AS TEMPERATURES WARM ABOVE FREEZING BY
AFTERNOON. GUSTY WINDS WILL CONTINUE OVER MAGIC VALLEY AS STRONG
SURFACE PRESSURE GRADIENT COMBINES WITH MOMENTUM ALOFT FOR WINDY
CONDITIONS. WINDS TAPER BY LATE AFTERNOON AS GRADIENT RELAXES. WITH
DRIER AIR MOVING IN BEHIND THE SYSTEM SHOWER ACTIVITY DIMINISHES
OVERNIGHT INTO TOMORROW. WITH CLEARING SKIES AND FRESH SNOW COVER
OVER HIGHER ELEVATIONS MORNING LOWS WILL BE QUITE COLD. EVEN IN
VALLEYS CLEAR AND CALM CONDITIONS WILL LEAD TO MUCH COOLER TEMPS.
BELOW NORMAL TEMPERATURES CONTINUE INTO SUNDAY WITH MOST AREAS
REMAINING DRY.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...DRY AND COLD SUNDAY NIGHT
UNDER SHORT WAVE RIDGING AND SURFACE HIGH.  PACIFIC WARM FRONT WILL
SPREAD CLOUDS INLAND ACROSS OREGON BEFORE SUNRISE MONDAY FOLLOWED BY
PCPN IN ALL OUR ZONES MONDAY ALONG WITH RISING TEMPERATURES.  THE
SETUP OF COLD AIR PRECEDING WARMER PCPN AGAIN SUGGESTS FREEZING RAIN
IN THE LOWER TREASURE VALLEY.  COLD FRONT TUESDAY WILL CHANGE ANY
RAIN BACK TO -SHSN BEFORE ENDING.  LOW POPS AND SLIGHTLY COLDER THAN
NORMAL WED-FRI UNDER BROADLY CYCLONIC FLOW ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

WEATHER.GOV/BOISE

UPDATE...VM
AVIATION....PRF
PREVIOUSLY...
SHORT TERM..DG
LONG TERM...LC
Hazardous weather outlook, Nov 26, 5:10 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
510 AM MST SAT NOV 26 2005

IDZ011>016-028>030-ORZ061>064-271215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
410 AM PST SAT NOV 26 2005 /510 AM MST SAT NOV 26 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.